MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The pusher wire, the main coil and the introducer sheath were returned for this complaint.The coil and pusher wire arms were not interlocked inside the introducer sheath, and blood was noticed.The twist lock of the introducer sheath had been opened.The pusher wire was inspected, and it was kinked.The main coil was found kinked/bent and stretched.No more damages were found in the device.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Microscopic inspection of the main coil revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except for the number of fiber bundles, which were only 19 out of 25.The fiber loss was due to the stretched coil condition.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 21apr2022.It was reported that the coil could not be delivered smoothly, detached on its own and was stretched.The target lesion was located in the left gastric artery.A 3mmx6cm interlock coil was selected for use.During the procedure, the micro-catheter was advanced to the bleeding site, a y-valve was connected and an interlock coil was advanced, but it could not be delivered smoothly.After multiple delivery, the coil detached on its own and was stretched.The device was simply pulled out from the patient's body and the procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14435275
Report Number2134265-2022-05167
Device Sequence Number5898039
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027358171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight70 KG